Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Why am I having throat pain, lots of phlegm with blood and rawness in the throat after taking medicines for tonsillitis ?

I am 18 years old and have had tonsillitis for just over a week. I have been proscribed phenoxymethylpenicillin potassium tablets to be taken 4 times a day for two weeks. The doctor predicted that I would have turned a corner within 24 to 36 hours but this was tuesday (it is now sunday) and I do not feel much, if at all, better. In the last two days I have started to become much more phlegmy and have coughed up balls of phlegm containing a lot of blood whilst the pain at the back of my throat has become more raw. On top of this I have found, couple of times, what i believe to be tonsil stones (tiny white balls of a texture similar to hard cheese) in my mouth. My breath is bad. What should i do?
Asked On : Wed, 14 Mar 2012
Answers:  1 Views:  143
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HCM,

it seems that you have got Acute follicular tonsillitis.

The medicine you take may not be working so go for still higher antibiotic like Azzithromycin 500 mg once in a day for 3 days.

Do hot water or listerine gargles.

Avoid fried and junk food.

Ok and bye.
Answered: Wed, 14 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor